Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 28, 2025, 3:03 AM EST for 10 counties in Indiana; 37 counties in Kentucky. It took effect at Feb 28, 2025, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 3:03 AM EST (08:03 UTC)
- In effect from
- Feb 28, 2025, 12:00 PM EST
- Expired
- Feb 28, 2025, 8:12 PM EST
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 47 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS73 KLMK 280803 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 303 AM EST Fri Feb 28 2025 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-077-078-282100- /O.NEW.KLMK.WI.Y.0001.250228T1700Z-250301T0500Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Harrodsburg, Stanford, Salem, Paoli, Hodgenville, Springfield, Tell City, Shelbyville, Jamestown, New Castle, Danville, Hardinsburg, English, Horse Cave, Columbia, Bardstown, Brandenburg, Bedford, Liberty, Corydon, La Grange, Cynthiana, Taylorsville, Jeffersonville, Milton, Winchester, Georgetown, Lawrenceburg, Louisville, Versailles, Campbellsville, Frankfort, Lebanon, Nicholasville, Shepherdsville, Leitchfield, Jasper, New Albany, Madison, Greensburg, Lewisport, Lancaster, Richmond, Scottsburg, Paris, Carlisle, Elizabethtown, Lexington, and Hawesville 303 AM EST Fri Feb 28 2025 /203 AM CST Fri Feb 28 2025/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO MIDNIGHT EST /11 PM CST/ TONIGHT... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Indiana and central Kentucky. * WHEN...From noon EST /11 AM CST/ today to midnight EST /11 PM CST/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SRW
2 follow-up statements
186 WWUS73 KLMK 282028 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 328 PM EST Fri Feb 28 2025 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-077-078-010500- /O.CON.KLMK.WI.Y.0001.000000T0000Z-250301T0500Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Salem, Bedford, Shepherdsville, Lexington, Richmond, Greensburg, Winchester, Scottsburg, Carlisle, Horse Cave, English, Madison, Cynthiana, Leitchfield, Frankfort, Paoli, Springfield, Elizabethtown, Louisville, New Castle, Bardstown, Hardinsburg, Lebanon, Lancaster, Tell City, Milton, Nicholasville, La Grange, Campbellsville, Hodgenville, Jamestown, Brandenburg, New Albany, Taylorsville, Harrodsburg, Stanford, Liberty, Corydon, Hawesville, Jasper, Jeffersonville, Paris, Shelbyville, Georgetown, Lawrenceburg, Danville, Columbia, Lewisport, and Versailles 328 PM EST Fri Feb 28 2025 /228 PM CST Fri Feb 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until midnight EST /11 PM CST/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJP
414 WWUS73 KLMK 010112 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 812 PM EST Fri Feb 28 2025 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-077-078-010215- /O.CAN.KLMK.WI.Y.0001.000000T0000Z-250301T0500Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Scottsburg, Winchester, Bedford, Frankfort, Elizabethtown, Georgetown, Carlisle, Milton, Columbia, New Albany, Salem, Lexington, Jeffersonville, Danville, Hardinsburg, Shelbyville, Nicholasville, Horse Cave, Leitchfield, Tell City, Paris, Springfield, Madison, Cynthiana, Campbellsville, Hodgenville, Hawesville, Lawrenceburg, Lewisport, Greensburg, Liberty, Lancaster, Paoli, Stanford, English, Versailles, Corydon, Brandenburg, Richmond, Lebanon, Jamestown, Shepherdsville, Bardstown, Louisville, Taylorsville, New Castle, Harrodsburg, Jasper, and La Grange 812 PM EST Fri Feb 28 2025 /712 PM CST Fri Feb 28 2025/ ...WIND ADVISORY IS CANCELLED... Wind gusts are not expected to exceed Wind Advisory criteria this evening. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 28, 12:27 AM EST, 2 hours 36 minutes earlier. Its key messages:
- * Isolated showers and low-topped thunderstorms possible in the northeastern portions of the region, with gusty winds and small hail possible. * Breezy and mild Friday, then turning chilly for the weekend. * Unsettled weather Tuesday and Tuesday night with a few strong thunderstorms are possible Tuesday night.
Area forecast discussion, Feb 28, 12:27 AM EST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1227 AM EST Fri Feb 28 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Isolated showers and low-topped thunderstorms possible in the northeastern portions of the region, with gusty winds and small hail possible. * Breezy and mild Friday, then turning chilly for the weekend. * Unsettled weather Tuesday and Tuesday night with a few strong thunderstorms are possible Tuesday night. && .UPDATE... Issued at 848 PM EST Thu Feb 27 2025 After adding some light PoPs over the Bluegrass earlier, all the rain has come to an end. Skies have cleared, and winds have begun to weaken. The rest of the night is expected to be quiet as the forecast remains on track. && .SHORT TERM /THROUGH THIS AFTERNOON/... Issued at 309 PM EST Thu Feb 27 2025 Sfc temperatures have warmed into the upper 50s and low 60s this afternoon, with breezy westerly winds and increasing cu field. With the upper shortwave trough swinging across the Ohio Valley, modest sfc heating and cold mid-level temperatures have supported steepening low/mid-level lapse rates across the area. GOES satellite imagery shows cu agitation ongoing across northern Kentucky and southwestern Ohio, where a pocket of MLCAPE has developed. SPC has drawn a MRGL risk just to the northeast of the forecast area, which is where better ML instability is expected through the rest of the afternoon and early evening. With the General Thunder risk for our area, we have a slight chance for a few gusty showers and storms, with small hail or graupel possible given the cold mid-level temps and low freezing level. PoP chances are constricted to our northeastern quadrant of the CWA, and chances end by 00z this evening. Despite the PoP chances, breezy gradient winds will remain through this afternoon as we mix down a 35-40kt LLJ. Wind gusts up to 30-35 mph will continue this afternoon, but do expect winds to relax by this evening with the loss of heating. For tonight, dry weather is expected with mostly clear skycover. Winds will be much more relaxed, and will turn to a southerly component by tomorrow morning. Temperatures overnight will fall into the low to mid 30s. For tomorrow, a second shortwave will track into the upper Ohio Valley, and will be much more potent as a 50-55kt LLJ accompanies the wave. Another day of steep lapse rates will support gusty sfc winds, possibly reaching 40 mph. There was discussion for a Wind Advisory for tomorrow, but the overall best confidence for widespread gusty winds is just to our north. Will take this evening to take another look at newer data, but definitely could see the need for an advisory somewhere across the northern half of the CWA tomorrow. Temps will reach the 60s due to the SW flow, and could likely overachieve NBM temps. && .LONG TERM /TONIGHT THROUGH THURSDAY/... Issued at 309 PM EST Thu Feb 27 2025 Well...I’ve written thousands of SFDs and AFDs over 30 + years, and wrote them in the Air Force in Europe for 3 years, and this is my very last AFD. Hard to believe, so here we go... Friday night... Winds will be dropping significantly after sunset. Cold front drops through the Ohio Valley Friday night with only a wind shift and a few clouds to show for itself. The FROPA should occur between 02 - 05z through the CWA and be from CRW to BNA to DFW by 12z Sat. Should be some mid deck clouds but no ample forcing or moisture over the CWA (well to the Northeast). Saturday - Sunday... CAA is the name of the game with a 1026 mb Canadian cP high moving down into the Ohio Valley. Saturday will be a mix of sun and clouds and Sunday more sunshine but temps will be in the 40-45 range Saturday based on the Massie Rose 1000-850 mb technique and low temps in 20-25 F range. Massie Rose yields highs Sunday even colder than NBM with the upper 30s for zeniths. Monday and Monday night... Heights start rising in earnest by Monday morning as upper ridging builds over the central Plains, but a closed upper low will track eastward across the Red River Valley. The GFS is much more aggressive on PoPS than the ECM as the feature washes out across the Deep South on Monday night. My gut tells me we have too high of PoPs for the initial wave Monday evening...however things really change on Tuesday. Tuesday... A series of waves with decent isentropic ascent on Tuesday with 2 windows of precip. One is WAA with decent theta advection and moisture transport during the day with some elevated instability. The low level jet will be aiding in dew points climbing into the 40s during the day and to around 50 by Tue evening. Tuesday evening could be a significant problem with split flow and distinct coupled jet with polar jet from Show Me State to Finger Lakes of Western NY and Subtropical Jet from Lone State State to Crimson State. A 543 dm low with a bit of a negative tilt in the ARKLATX (and a warm front too) will be move from OK to Lake Erie. A typical OH Valley High Shear event. The one positive for no severe is there is deep moisture across soundings and no llvl instability at this point. However, any increase in instability will be problematic. However, could be a significant outbreak across the ARKLATX, and SPC has them pegged. Rainfall amounts look to be in the 1 to 2 inches, with the most Tuesday night. Cold air will be filtering in behind the front and would not be surprised to see snow light snow when the upper trough comes through Wednesday night into Thursday. Editors note...the Last discussion... In 1993 I… Started with one model (LFM) and now we have dozens of models and even warn on forecast model (WoFS) Started broadcasting Weather Radio with 8 track tapes and now NWR is all automated Started hand plotting Skew Ts and calculating all the indices and now it’s all automated Started working Korean War radars (FPS77, WSR-57) and now we have Dual Pol Doppler Radars Started with typewriters and fax machines, and now we have fast computers. In the 70s a nerdy kid in the Finger Lakes of Western NY, was fascinated by lake effect snow (1977-78 had ALOT of snow). In the 1970s I was fascinated by Super Outbreak of 74, Eastern Airlines 66 microburst of 1975, Edmund Fitzgerald 1975, Big Thompson Flash Flood of 1976, Johnstown flood of 1977, 2 major blizzards in 1978, and Cat 5 Hurricane David 1979. In my 20 years at Louisville, we dealt with Hurricane Ike remnants wind storm of 2008, the devastating Louisville flash flood of 2009, the Massive ice storm of 2009, Henryville IN EF4 outbreak of 2012, Dec 2021 Quad State Outbreak, and Feb 2025 Kentucky flooding event. However, the signature event that stands out to me was the Super Tuesday Feb 2008, with QLCS with many tornadoes at night, and long track supercells and surveying for over a week! Flew with the Air Force Hurricane Hunters WC-130 while working for the NWS at JAN, SGF, OHX, HUN, and LMK. From 1993 to 2007, flew some big hurricanes including Cat 5 Isabel and flew landfall mission on Katrina in 2005. Tried hard to move the needle in weather over 39 years including…. Changed from criteria based headlines to impact based headlines. Wrote several papers including Winter Weather Checklist, Severe Weather Checklist and The Forgotten F5 (a great read!!) Lead national effort to raise severe thunderstorm criteria for hail from 3/4” to 1” hail. Lead national effort to change all NWS text products from upper case lettering to mixed case and proper punctuation. Issued first NWS flash flood emergency in Louisville in Aug 2009. Began Meso AFDs across the WFOs... Created the College Road Show and there have been 15 recruitment events at Valparaiso, Purdue, Ball State, Indiana U, WKU and U of L. Dozens of people are in NWS and weather enterprise because of the college road show. Started GIS across the Ohio Valley of the NWS, began aggressive storm survey initiative, and GIS mapping showed the world where the damage was etc…and saw our survey maps on TV. Hope you’ve enjoyed some of my AFDs forecasting terms such as Massie- Rose temperature technique, UPS Fog Technique, Garcia method, ACCAS, FROPA, BINOVC, descriptive terms such as gelid, hyetal, torrid, herculean, and always starting the AFD with Well…. Never forget some of the Gordon’isms Play Offense Own the Short Term Pay it forward It’s not what you think or feel, we must think impact based weather Keeping service in weather! After almost 40 years... Auf Wiedersehen && .AVIATION /06Z TAFS THROUGH 12Z SATURDAY/... Issued at 1226 AM EST Fri Feb 28 2025 VFR conditions will continue through this TAF cycle. Currently, winds are light out of the NW and will back to the SW through the remainder of the overnight period as the next low pressure system moves into the upper midwest. By late morning, this low pressure system will be over the southern Great Lakes, sending a 45-50kt LLJ into the Ohio Valley. With ample sunshine, good mixing, and steep lapse rates, we do expect winds to gust 28-32kts in the afternoon, with sustained winds of 16-22kts. Winds will relax steadily through the evening hours as a cold front pushes through. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE...KDW SHORT TERM...CJP LONG TERM...JDG AVIATION...SRW
Hazardous weather outlook, Feb 27, 4:05 PM EST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 405 PM EST Thu Feb 27 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-282115- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 405 PM EST Thu Feb 27 2025 /305 PM CST Thu Feb 27 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms this afternoon, primarily east of I-65. A few of the storms could produce small hail and gusty winds, especially north and east of Lexington. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is increasing potential for a strong system across the region next Tuesday night and Wednesday. Strong to severe thunderstorms are possible, though confidence in specific severe weather hazards is low at this time. Stay tuned to forecast updates later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP
Nearby
Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.